MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TGR 4.5MM DF HANDLE LEFT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. TGR 4.5MM DF HANDLE LEFT; PLATE, FIXATION, BONE
Catalog Number 71173400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use the device broke where the screws go in due to being over tightened.No pieces fell into the patient's wound or incision.The procedure was completed with the same device.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.Our assessment confirmed the tgr 4.5mm df handle left is broken on the tip.The device shows significant signs of wear/usage.The device was manufactured in 2005.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Documentation review not performed for this event, as no manufacturing, packaging or labeling defects were associated with the reported failure.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
TGR 4.5MM DF HANDLE LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8493438
Report Number1020279-2019-01456
Device Sequence Number19245308
Product Code HRS
UDI-Device Identifier03596010538512
UDI-Public03596010538512
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71173400
Device Lot Number05EM07516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1